Alert archive / Maine / Storm Warnings in 2016

Storm Warning 3, NWS Gray, ME

December 15, 2016

NWS Gray, ME issued this storm warning at Dec 15, 2016, 2:58 AM EST. It took effect at Dec 15, 2016, 3:00 PM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2016, 2:58 AM EST (07:58 UTC)
In effect from
Dec 15, 2016, 3:00 PM EST
Expired
Dec 16, 2016, 10:44 AM EST
In force
20 hr
Issued by
NWS Gray, ME

The text

As transmitted.

584 
WHUS71 KGYX 150758
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
258 AM EST THU DEC 15 2016

...STRONG WINDS EXPECTED STARTING THIS AFTERNOON...

ANZ150-152-154-152200-
/O.UPG.KGYX.SR.A.0002.161215T2000Z-161216T1800Z/
/O.NEW.KGYX.SR.W.0003.161215T2000Z-161216T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
258 AM EST THU DEC 15 2016

...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING...
WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST FRIDAY.
THE STORM WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS. POSSIBLE 
A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ151-153-152200-
/O.CON.KGYX.GL.W.0035.161215T2000Z-161216T1800Z/
PENOBSCOT BAY-CASCO BAY-
258 AM EST THU DEC 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 PM EST FRIDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEGRO
6 follow-up statements
089 
WHUS71 KGYX 151447
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
947 AM EST THU DEC 15 2016

...STRONG WINDS THIS AFTERNOON THROUGH FRIDAY...

ANZ151-153-160500-
/O.CON.KGYX.GL.W.0035.161215T2000Z-161216T1800Z/
PENOBSCOT BAY-CASCO BAY-
947 AM EST THU DEC 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 PM EST FRIDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-152-154-160500-
/O.CON.KGYX.SR.W.0003.161215T2000Z-161216T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
947 AM EST THU DEC 15 2016

...STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
7 AM EST FRIDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ARNOTT
085 
WHUS71 KGYX 151941
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
241 PM EST THU DEC 15 2016

...STRONG WINDS TONIGHT THROUGH FRIDAY...

ANZ151-153-160945-
/O.CON.KGYX.GL.W.0035.161215T2000Z-161216T1800Z/
PENOBSCOT BAY-CASCO BAY-
241 PM EST THU DEC 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-152-154-160945-
/O.CON.KGYX.SR.W.0003.161215T2000Z-161216T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
241 PM EST THU DEC 15 2016

...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 55 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ARNOTT
137 
WHUS71 KGYX 160313
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1013 PM EST THU DEC 15 2016

...STRONG WINDS TONIGHT THROUGH FRIDAY...

ANZ151-153-161715-
/O.CON.KGYX.GL.W.0035.000000T0000Z-161216T1800Z/
PENOBSCOT BAY-CASCO BAY-
1013 PM EST THU DEC 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-152-154-161200-
/O.CON.KGYX.SR.W.0003.000000T0000Z-161216T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
1013 PM EST THU DEC 15 2016

...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
395 
WHUS71 KGYX 160832
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
332 AM EST FRI DEC 16 2016

...STRONG WINDS INTO THE DAY FRIDAY...

ANZ151-153-161800-
/O.CON.KGYX.GL.W.0035.000000T0000Z-161216T1800Z/
PENOBSCOT BAY-CASCO BAY-
332 AM EST FRI DEC 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-152-154-161200-
/O.CON.KGYX.SR.W.0003.000000T0000Z-161216T1200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
332 AM EST FRI DEC 16 2016

...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ES
184 
WHUS71 KGYX 161042
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
542 AM EST FRI DEC 16 2016


ANZ154-161600-
/O.CAN.KGYX.SR.W.0003.000000T0000Z-161216T1200Z/
/O.EXB.KGYX.GL.W.0035.000000T0000Z-161216T1600Z/
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
542 AM EST FRI DEC 16 2016

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE STORM
WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-152-161600-
/O.EXT.KGYX.SR.W.0003.000000T0000Z-161216T1600Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
542 AM EST FRI DEC 16 2016

...STORM WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ151-153-161800-
/O.CON.KGYX.GL.W.0035.000000T0000Z-161216T1800Z/
PENOBSCOT BAY-CASCO BAY-
542 AM EST FRI DEC 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
873 
WHUS71 KGYX 161544
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1044 AM EST FRI DEC 16 2016


ANZ150-162200-
/O.CAN.KGYX.SR.W.0003.000000T0000Z-161216T1600Z/
/O.NEW.KGYX.GL.W.0036.161216T1544Z-161216T2200Z/
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
1044 AM EST FRI DEC 16 2016

...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE STORM
WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-162100-
/O.CAN.KGYX.GL.W.0035.000000T0000Z-161216T1800Z/
/O.NEW.KGYX.SC.Y.0106.161216T1544Z-161216T2100Z/
PENOBSCOT BAY-
1044 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ154-162100-
/O.CAN.KGYX.GL.W.0035.000000T0000Z-161216T1600Z/
/O.NEW.KGYX.SC.Y.0106.161216T1544Z-161216T2100Z/
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
1044 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ153-161645-
/O.CAN.KGYX.GL.W.0035.000000T0000Z-161216T1800Z/
CASCO BAY-
1044 AM EST FRI DEC 16 2016

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE GALE
WARNING.


A FEW GUSTS TO 25 KNOT MAY BE POSSIBLE LATE THIS MORNING, BUT
WINDS WILL SUBSIDE BELOW ADVISORY LEVELS THROUGH TODAY. 

$$

ANZ152-162100-
/O.CAN.KGYX.SR.W.0003.000000T0000Z-161216T1600Z/
/O.NEW.KGYX.SC.Y.0106.161216T1544Z-161216T2100Z/
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT
25 NM-
1044 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
STORM WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Dec 14, 10:09 PM EST, 4 hours 49 minutes earlier.

Area forecast discussion, Dec 14, 10:09 PM EST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1009 PM EST Wed Dec 14 2016

.SYNOPSIS...
A strong arctic cold front moves across the region Thursday with
temperatures falling throughout the day. By Thursday night frigid
arctic air combined with gusty winds will cause dangerously cold
wind chills. Friday Arctic high pressure settles over the area. By
Friday night and Saturday the center of high pressure moves
offshore allowing a system approaching from the west to produce a
warm moist flow aloft to override the cold dome producing some
accumulating snow later Friday night Saturday. By Saturday night
the snow will change to mixed precipitation and even freezing
rain over many areas. By Sunday the warm air mass will finally win
allowing much of the precipitation to change to rain except a mix
continuing in the mountains. Finally a cold front sweeps through
by Monday with a return to colder air but clearing conditions.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Update...
Have updated the grids based on current conditions and latest set
of mesoscale models. Adjusted temperatures downwards. Also made
minor adjustments for cloud cover which is limited to the
mountains at this time and current winds/temperatures.

Otherwise, very little change to the forecast package as we await
the arrival of the arctic front with dangerously low wind chills
and strong wind gusts.

Next system for Saturday appears to be colder with every
sequential run. This trend may continue.

Prev Disc...
A cold front will move through the region tonight
spreading scattered snow showers mainly across the mountains with
clouds and maybe a passing flurry elsewhere. Temps will be colder
with lows in the single numbers and teens. Generally went a few
degs below guidance.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
A much stronger arctic cold front will cross the region Thursday
and Thursday night. Temperatures will fall throughout the day
Thursday with winds increasing in the afternoon and especially Thu
night. Winds will be gusty Thu night and combining with bitter
temps. With this in mind issued a wind chill warning for the
northern half of NH and the mountains and foothills of Maine.
Further south we issued a wind chill watch as temps will be also
be very cold but may not reach wind chill warning criteria. It
might end up we issue a wind chill advisory for southern areas in
later updates. Winds will be gusty and at a later time a wind
advisory may be warranted. Increasing model guidance winds still
couldn't make us reach any high wind criteria so at this time the
best decision was to hold off.

Lowered model guidance on overnight lows Thu night and temps into
Fri since its such an extreme event and with fresh snow cover.

A bitter cold day in store for Friday as the arctic ridge of high
pressure settles over the area with abating winds and mostly sunny
conditions. Highs will only reach the single numbers to lower
teens.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Chance of High Impact Wx: Low to Moderate, as Snow, Sleet and
Freezing Rain move across the Region Saturday and Saturday night.

500 mb pattern should see broad troughing across the nrn half of
NOAM at the start, which very gradually weakens and lifts
equatorward through the period, which will lead to a gradually
warming trend, but not before a weekend of mixed precipitation and
highly variable temps.

Fri night will start off cold, with early lows not much lower than
the already cold highs of Friday, and then temperatures gradually
start to rise as series of lows move across the region from the
west. PRecip should begin late Fri night across srn NH and
Saturday morning most everywhere else and will start as snow, with
temps early Sat morning still in the single digits and teens.
There is only weak high pressure to our N and east, as main sfc
high moves S and E, so this should help weaken the cold air
damming, but will likely not displace it quick enough to move out
before above freezing air moves in aloft, so a period of PL/FZRA
will be expected late Sat and Sat night. which will shift N and E
across the region. Areas a long the immediate coast maybe be
spared the mix, and just go from snow to rain as temps rise late
Saturday or Sat evening. Several inches of snow are expected
across most areas on Saturday before the change over, and
advisories will likely be needed in some areas, either because of
snow amounts of freezing rain, and most likely a combo of both.
Temps will continue to rise overnight Saturday, and will climb
above freezing into the 30s and 40s in all but far NE zones by
early Sunday.

On Sunday precip ends as a cold front works through and exits the
CWA by early afternoon, with SHRA/SHSN expected in the afternoon.
Colder air rushes in again late Sunday and Sunday night, and lows
will drop into the teens and single digits but not quite as cold
as the end of this week. Temps gradually warm up Tue and Wed as
high pressure slowly moves across the region.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
Short Term...VFR conditions into tonight but then scattered snow
showers will move across the region lowering conditions to MVFR at
time mainly in the mountain areas. KHIE and KLEB will likely
become MVFR at times in the snow showers.

Long Term...A period of IFR or lower in SN...changing to
PL/FZRA...and eventually to RA is expected all day Saturday into
Sunday morning. Some improvement, to at least MVFR on Sunday, with
VFR expected Sun night and Monday.

&&

.MARINE...
Short Term...An arctic cold front will move across the region late
Thu and Thu night with strong pressure gradient winds. With
arctic air moving over the warm waters acceleration of winds
expected possibly reaching storm force by later Thu night into
early Fri. Along the coast Gale warning have been issued for that
same time period.

Long Term...The waters will stay on the windy side with SCA level
S winds Sat and Sat night switching to NW on Sunday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Chill Watch from Thursday evening through Friday morning
     for MEZ018>028.
     Wind Chill Warning from 9 PM Thursday to 11 AM EST Friday for
     MEZ007>009-012>014.
NH...Wind Chill Watch from Thursday evening through Friday morning
     for NHZ005>015.
     Wind Chill Warning from 9 PM Thursday to 11 AM EST Friday for
     NHZ001>004.
MARINE...Gale Warning from 3 PM Thursday to 1 PM EST Friday for ANZ151-
     153.
     Storm Watch from Thursday afternoon through Friday afternoon
     for ANZ150-152-154.

&&

JC
Hazardous weather outlook, Dec 14, 3:19 PM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
319 PM EST WED DEC 14 2016

MEZ018>028-NHZ005>015-151100-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
319 PM EST WED DEC 14 2016

...WIND CHILL WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...NEW HAMPSHIRE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WATCH.

THE COLDEST AIR OF THE SEASON WILL ARRIVE ACROSS THE AREA BY
EARLY FRIDAY. A WIND CHILL ADVISORY MAY BE NEEDED THURSDAY NIGHT
INTO FRIDAY MORNING. WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE
THURSDAY AFTERNOON INTO THURSDAY NIGHT, ESPECIALLY IN SOUTHERN
AREAS, ALONG THE COAST AND ON THE HIGHER TERRAIN.

A STORM SYSTEM WILL BRING SNOW AND MIXED PRECIPITATION TO THE
AREA SATURDAY, GRADUALLY TURNING TO RAIN FROM SOUTH TO NORTH. LATE
SATURDAY INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-012>014-NHZ001>004-151100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-
319 PM EST WED DEC 14 2016

...WIND CHILL WARNING IN EFFECT FROM 9 PM THURSDAY TO 11 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE...WEST
CENTRAL MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

THE COLDEST AIR OF THE SEASON WILL ARRIVE ACROSS THE AREA BY
EARLY FRIDAY. A WIND CHILL ADVISORY OR WARNING MAY BE NEEDED
THROUGH THE MOUNTAINS THURSDAY NIGHT INTO FRIDAY MORNING. WIND
GUSTS OF 30 TO 40 MPH ARE POSSIBLE THURSDAY AFTERNOON INTO
THURSDAY NIGHT, ESPECIALLY IN SOUTHERN AREAS, ALONG THE COAST AND
ON THE HIGHER TERRAIN.

ISOLATED SNOW SQUALLS ARE POSSIBLE OVER THE MOUNTAINS AND
FOOTHILLS LATE THURSDAY AND THURSDAY NIGHT AS AN ARCTIC COLD FRONT
CROSSES THE AREA.

A STORM SYSTEM WILL LIKELY BRING SNOW AND MIXED PRECIPITATION TO
THE AREA DURING THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-153-151100-
PENOBSCOT BAY-CASCO BAY-
319 PM EST WED DEC 14 2016

...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO 1 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

STRONG WEST NORTHWEST FLOW LATE THURSDAY INTO FRIDAY MAY BRING
GALE FORCE GUSTS TO THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-151100-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
319 PM EST WED DEC 14 2016

...STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

STRONG WEST NORTHWEST FLOW LATE THURSDAY INTO FRIDAY MAY BRING
GALE FORCE GUSTS TO THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 3:22 AM ESTWind Chill AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more30 hr
Dec 15, 5:54 AM ESTSpecial Weather StatementGYXAndroscoggin51 min
Dec 15, 8:30 AM ESTSpecial Weather StatementGYXCumberland, York60 min
Dec 15, 10:00 AM ESTWind AdvisoryGYXCumberland, York14 hr
Dec 15, 10:07 AM ESTCoastal Flood AdvisoryGYXCumberland, York2 hr
Dec 15, 10:21 AM ESTSpecial Weather StatementGYXYork24 min
Dec 15, 10:37 AM ESTSpecial Weather StatementGYXAndroscoggin, Franklin, Kennebec, Oxford23 min
Dec 15, 11:08 AM ESTSpecial Weather StatementGYXAndroscoggin, Kennebec, Oxford52 min
Dec 15, 11:52 AM ESTSpecial Weather StatementGYXAndroscoggin, Cumberland, Kennebec, Sagadahoc, York53 min
Dec 15, 3:12 AM ESTHigh Wind WatchGYXCheshire, Hillsborough, Rockingham7 hr

Nearby

Storm Warnings in Maine, 2016Every storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.